IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3264 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2468    
    Printed137    
    Emailed1    
    PDF Downloaded256    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 CASE REPORT
Year : 2009  |  Volume : 41  |  Issue : 4  |  Page : 201-202

Relapse of tardive dyskinesia due to reduction in clozapine dose


1 Department of Pharmacology, Indira Gandhi Government Medical College, Nagpur - 440 018, India
2 Department of Psychiatry, Indira Gandhi Government Medical College, Nagpur - 440 018, India

Correspondence Address:
Bhupendra Solanke
Department of Pharmacology, Indira Gandhi Government Medical College, Nagpur - 440 018
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.56067

Rights and Permissions

Clozapine is a second-generation (atypical) antipsychotic agent, which has been proven efficient against the positive and negative symptoms of schizophrenia, with a low propensity to induce tardive dyskinesia (TD). Compared with typical antipsychotics, it has a greater affinity for dopamine D4 than D2 receptors and additional action on serotonin 5-HT 2A receptors. Due to its weak D 2 blocking action, it produces few extra pyramidal side effects and TD is rare. TD is one of the muscular side effects of antipsychotic drugs, especially the older generation like haloperidol. TD does not occur until after many months or years of taking antipsychotic drugs. TD is primarily characterized by abnormal involuntary movements of the tongue, lips or jaw, as well as facial grimacing or extremities that develop in association with the use of antipsychotic medications. TD can be embarrassing to the affected patient in public. The movements disappear during sleep and women are at greater risk than men for developing TD.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow